Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 159, NWS Tallahassee, FL

June 22, 2015Leon County, Wakulla County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 22, 2015, 3:53 PM EDT for Leon County, Wakulla County, Florida. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2015, 3:53 PM EDT (19:53 UTC)
Expired
Jun 22, 2015, 4:30 PM EDT
In force
37 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Leon County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 11 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 4:25 PM EDTTSTM WND DMG1 Ssw Leonards, FLTREE DOWN ON A POWER LINE
Jun 22, 4:29 PM EDTTSTM WND DMG5 Sw Woodville, FLPOWER LINE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1486 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

867 
WUUS52 KTAE 221953
SVRTAE
FLC073-129-222030-
/O.NEW.KTAE.SV.W.0159.150622T1953Z-150622T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
353 PM EDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LEON COUNTY IN THE BIG BEND OF FLORIDA...
  NORTH CENTRAL WAKULLA COUNTY IN THE BIG BEND OF FLORIDA...

* UNTIL 430 PM EDT

* AT 352 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF WOODVILLE...AND
  MOVING SOUTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CRAWFORDVILLE...WOODVILLE...TALLAHASSEE...HYDE PARK...BETHEL...LEON
  SINKS...HELEN...EIGHT MILE POND...HILLIARDVILLE...SHADEVILLE...
  LUTTERLOH...WAKULLA SPRINGS...LAKE MUNSON AND ARRAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3040 8439 3038 8424 3014 8426 3019 8452
TIME...MOT...LOC 1952Z 017DEG 7KT 3033 8434 

$$

25-CAMP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:26 PM EDT, 27 minutes earlier.

Area forecast discussion, Jun 22, 3:26 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EDT MON JUN 22 2015

.NEAR TERM [THROUGH TONIGHT]...

A VERY HOT AND MOIST LOW-LEVEL AIRMASS WILL SUPPORT SCATTERED
THUNDERSTORMS THROUGH THE EARLY EVENING HOURS. HIGH PRESSURE ALOFT
WILL HELP TO LIMIT THE OVERALL COVERAGE. HOWEVER, WITH TEMPERATURES
IN THE UPPER 90S, STEEP LOW-LEVEL LAPSE RATES AND CAPE OVER 3000J/KG
WILL SUPPORT A FEW STRONG TO SEVERE STORMS THIS AFTERNOON. THE
ACTIVITY SHOULD DIMINISH AFTER SUNSET, WITH A QUIET, ALBEIT WARM,
NIGHT ON TAP.

.SHORT TERM [TUESDAY THROUGH WEDNESDAY NIGHT]...

A WEAKENING MID-UPPER LEVEL RIDGE WILL BUILD EASTWARD FROM THE
CENTRAL PLAINS INTO THE TENNESSEE VALLEY. MEANWHILE, THE AXIS OF THE
SURFACE RIDGE WILL REMAIN SOUTH OF OUR CWA THROUGH THE PERIOD. LOW
LEVEL FLOW WILL BE LIGHT ONSHORE WHILE WINDS ALOFT WILL BE LIGHT AND
VARIABLE. MOISTURE WILL BE PLENTIFUL WITH FORECAST SOUNDINGS SHOWING
PW'S AT OR JUST ABOVE 2.0". DUE TO WEAK STEERING CURRENTS, STORMS
WILL BE SLOW MOVERS WITH THE POTENTIAL FOR HEAVY DOWNPOURS.
WIDEPSREAD CONVECTION WILL BE SOMEWHAT INHIBITED DUE TO BUILDING
HEIGHTS. THUS, POPS WILL BE IN THE 30-40% RANGE FOR BOTH DAYS. MAX
TEMPS WILL BE VERY HOT WITH MID TO UPPER 90S ACROSS INLAND AREAS.
THIS COMBINED WITH DEW POINTS IN THE LOWER 70S WILL PUSH HEAT
INDICES ABOVE HEAT ADVISORY CRITERIA (>108) MOST LOCATIONS TUESDAY
AND POSSIBLY AGAIN ON WEDNESDAY. A HEAT ADVISORY WILL BE IN EFFECT
FOR TUESDAY AFTERNOON.

.LONG TERM [THURSDAY THROUGH MONDAY]...

THE MID TO UPPER LEVEL RIDGE WILL BREAK DOWN AS A BROAD UPPER
LEVEL TROUGH DEEPENS OVER THE EASTERN CONUS. THE AMPLIFYING TROUGH
MAY EVEN ALLOW A SURFACE FRONT/TROUGH TO DROP INTO THE CWA ON
MONDAY. WITH THIS PATTERN, WE CAN EXPECT MAX TEMPS TO RETURN TO
NEAR SEASONAL LEVELS (LOWER 90S) ALONG WITH AN INCREASE IN
AFTERNOON/EVENING CONVECTION.

&&

.AVIATION...

[THROUGH 18Z TUESDAY] KTLH AND KVLD HAVE THE BEST CHANCE AT SEEING
THUNDERSTORMS THIS AFTERNOON. OTHERWISE, VFR CONDITIONS AND LIGHT
WINDS WILL PREVAIL TROUGH THE FORECAST PERIOD.

&&

.MARINE...

LIGHT WINDS AND A WEAK PRESSURE PATTERN SHOULD GENERALLY KEEP
WINDS BELOW 10 KNOTS AND SEAS 2 FEET OR LESS. DAILY INCREASES IN
WINDS TO AROUND 10-15 KNOTS AND AN INCREASING CHOP ARE LIKELY EACH
DAY IN THE AFTERNOON NEAR THE COAST WITH THE SEA BREEZE
CIRCULATION.

&&

.FIRE WEATHER...

HIGH MIXING HEIGHTS WILL LEAD TO HIGH DISPERSION INDICES IN THE
AFTERNOON ON TUESDAY AND WEDNESDAY. THERE ARE NO OTHER FIRE
WEATHER CONCERNS.

&&

.HYDROLOGY...

AFTERNOON SEA-BREEZE STORMS WILL BRING SCATTERED RAINFALL TO THE
AREA THROUGH THE WEEK, WITH RAINFALL TOTALS REMAINING LOW. NO
WIDESPREAD FLOODING IS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   74  97  76  96  76 /  20  40  30  40  20
PANAMA CITY   78  93  78  93  79 /  20  30  20  30  20
DOTHAN        74  98  75  97  75 /  20  30  30  40  20
ALBANY        75  99  75  98  75 /  20  40  30  30  20
VALDOSTA      74  99  75  98  75 /  30  40  30  30  20
CROSS CITY    74  95  76  93  76 /  20  40  30  40  20
APALACHICOLA  78  90  79  90  79 /  20  30  20  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...HEAT ADVISORY FROM 11 AM EDT /10 AM CDT/ TO 6 PM EDT /5 PM CDT/
     TUESDAY FOR CALHOUN-CENTRAL WALTON-COASTAL BAY-COASTAL
     DIXIE-COASTAL FRANKLIN-COASTAL GULF-COASTAL JEFFERSON-
     COASTAL TAYLOR-COASTAL WAKULLA-GADSDEN-HOLMES-INLAND BAY-
     INLAND DIXIE-INLAND FRANKLIN-INLAND GULF-INLAND JEFFERSON-
     INLAND TAYLOR-INLAND WAKULLA-JACKSON-LAFAYETTE-LEON-LIBERTY-
     MADISON-NORTH WALTON-SOUTH WALTON-WASHINGTON.

GA...HEAT ADVISORY FROM 11 AM TO 6 PM EDT TUESDAY FOR BAKER-BEN HILL-
     BERRIEN-BROOKS-CALHOUN-CLAY-COLQUITT-COOK-DECATUR-DOUGHERTY-
     EARLY-GRADY-IRWIN-LANIER-LEE-LOWNDES-MILLER-MITCHELL-
     QUITMAN-RANDOLPH-SEMINOLE-TERRELL-THOMAS-TIFT-TURNER-WORTH.

AL...HEAT ADVISORY FROM 10 AM TO 5 PM CDT TUESDAY FOR COFFEE-DALE-
     GENEVA-HENRY-HOUSTON.

GM...NONE.

&&

NEAR TERM...CAMP
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...CAMP
MARINE...BARRY
FIRE WEATHER...WESTON
HYDROLOGY...GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:56 PM EDTHeat AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more26 hr
Jun 22, 4:16 PM EDTSpecial Weather StatementTAECalhoun44 min
Jun 22, 5:36 PM EDTSevere Thunderstorm WarningTAEJefferson, Lafayette, Madison, Taylor39 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.